Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 253, NWS Tulsa, OK

July 9, 2015Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2015, 7:06 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 7:06 PM CDT (00:06 UTC)
Expired
Jul 9, 2015, 7:45 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS54 KTSA 100006
SVRTSA
ARC015-087-100045-
/O.NEW.KTSA.SV.W.0253.150710T0006Z-150710T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHEASTERN MADISON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF
  FORUM...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREEN FOREST...RUDD...RULE...MARBLE...CARROLLTON...OSAGE...
  CABANAL...ROCKHOUSE...DELMAR...DRYFORK...CONNOR...COIN AND
  METALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3612 9348 3611 9348 3612 9366
      3630 9368 3635 9330
TIME...MOT...LOC 0006Z 262DEG 25KT 3620 9365 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
928 
WWUS54 KTSA 100034
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT THU JUL 9 2015

ARC015-087-100045-
/O.CON.KTSA.SV.W.0253.000000T0000Z-150710T0045Z/
CARROLL AR-MADISON AR-
734 PM CDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN CARROLL AND NORTHEASTERN MADISON COUNTIES...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
OSAGE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREEN FOREST...RUDD...RULE...CARROLLTON...OSAGE...DELMAR...CONNOR AND
COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 9330 3612 9348 3611 9348 3620 9349
      3632 9349 3635 9330
TIME...MOT...LOC 0034Z 262DEG 25KT 3623 9341 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:03 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 9, 6:03 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT THU JUL 9 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... PRECIPITATION WILL BE ENDING FROM THE WEST OVER
THE NEXT FEW HOURS... AND MAY STILL AFFECT ARKANSAS TAF SITES.
AFTER THAT... VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE
REMAINDER OF THE 24 HOUR FORECAST PERIOD

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT THU JUL 9 2015/

DISCUSSION...
WEAK SFC LOW ACROSS CENTRAL OK THIS AFTERNOON...WITH ATTENDANT
BOUNDARY EXTENDING EAST ACROSS NE OK AND NW AR. THIS BOUNDARY WILL
CONTINUE TO SLOWLY LIFT NORTH THROUGH THIS AFTERNOON AND
OVERNIGHT...WITH RAIN CHANCES TO DIMINISH FROM SW TO NE DURING
THIS TIME PERIOD. WITH MODELS IN GOOD AGREEMENT ON IMPROVING
CONDITIONS THROUGH TONIGHT...WILL LET FFA ALONE AS IT IS SET TO
EXPIRE AT 00Z. EVENING SHIFT CAN EXTEND A SMALL PORTION IF
NECESSARY. ONCE THE PRECIP SHUTS OFF...UPPER RIDGING WILL BEGIN TO
BUILD IN ACROSS THE SRN PLAINS. TEMPERATURES WILL MODERATE OVER
THE WEEKEND AS THE RAIN FOOTPRINT ERODES. MONDAY STILL LOOKS TO BE
THE HOTTEST DAY OF THIS FORECAST CYCLE...DEWPOINTS IN THE LOWER TO
MID 70S WILL BE IN PLACE ACROSS PARTS OF ERN OK THROUGH THE
WEEKEND AND EARLY PART OF NEXT WEEK. THOSE LOCATIONS WILL LIKELY
SEE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES FOR THE LATTER
HALF OF THE WEEKEND AND INTO NEXT WEEK. THE CENTER OF THE UPPER
RIDGE TOWARDS MID WEEK MAY MOVE A LITTLE BIT TO THE WEST...AND
MAY PLACE THE FAR ERN ZONES ON THE PERIPHERY OF INCREASED NW
FLOW. RAIN CHANCES WOULD INCREASE SOME...HOWEVER WILL KEEP
FORECAST DRY BEYOND TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ054>068-070-
     071.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002.

&&

AVIATION...06
Hazardous weather outlook, Jul 9, 4:45 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT THU JUL 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CDT THU JUL 9 2015

...LIMITED SEVERE RISK WITH BRIEF TORNADIC POTENTIAL LATE
THIS AFTERNOON AND EARLY EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
    AREA...PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	    ...MAINLY LOCATIONS EAST OF HIGHWAY 69 AND NORTH
           OF INTERSTATE 40.
    ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...LOCATIONS NORTH OF INTERSTATE 40.
	ONSET...ONGOING.

FLASH FLOOD.
    RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
RAIN SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING. THIS
IS IN RESPONSE TO A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS
PARTS OF THE REGION ALONG WITH AN UPPER LEVEL IMPULSE MOVING
ALONG THE OKLAHOMA KANSAS BORDER. HEAVY RAINFALL WILL CREATE
ADDITIONAL AMOUNTS FROM AROUND A HALF INCH TO NEAR 2 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THE GREATEST POTENTIAL FOR
ADDITIONAL RAINFALL LOOKS TO BE ALONG AND NORTH OF HIGHWAY
412..AND WILL CARRY AN ONGOING FLASH FLOODING RISK. A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR MOST LOCATIONS
ALONG AND NORTH OF INTERSTATE 40 IN EASTERN OKLAHOMA AND ALONG THE
ARKANSAS MISSOURI BORDER IN NORTHWEST ARKANSAS.

A LIMITED SEVERE POTENTIAL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM ACTIVITY WHERE BRIEF SEVERE WIND GUSTS ARE THE
PRIMARY THREAT. GREATER POTENTIAL WILL RESIDE IN THE VICINITY OF
THE SURFACE BOUNDARY ACROSS NORTHEAST OKLAHOMA TO FAR NORTHWEST
ARKANSAS. THE POTENTIAL FOR ONE OR TWO BRIEF TORNADOES EXISTS IN
THIS AREA AS JUST ENOUGH SHEAR WILL BE IN PLACE IN THE VICINITY OF
THE SURFACE FRONT.

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO LIFT NORTHEAST
AND EXIT THE REGION LATER THIS EVENING AND OVERNIGHT AS THE
FRONTAL BOUNDARY RETREATS NORTHWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
IN THE WAKE OF THE EXITING FRONTAL BOUNDARY...A RIDGE OF HIGH
PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS. THIS WILL
ALLOW FOR SOUTH TO SOUTHWESTERLY FLOW TO RETURN HOT AND HUMID
CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
WEEKEND INTO NEXT WEEK. DANGEROUS HEAT INDEX VALUES AROUND 100
DEGREES TO 110 DEGREES WILL BE POSSIBLE ACROSS PARTS OF THE
REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 9, 5:09 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU JUL 9 2015

OKZ065-071-092300-
OKFUSKEE OK-MCINTOSH OK-
509 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE AND
SOUTHWESTERN MCINTOSH COUNTIES UNTIL 600 PM CDT...

AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DUSTIN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STIDHAM...VIVIAN...RAIFORD AND VERNON.

LAT...LON 3544 9569 3527 9561 3519 9598 3529 9598
      3529 9609
TIME...MOT...LOC 2209Z 251DEG 25KT 3525 9601
Special weather statement, Jul 9, 5:23 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU JUL 9 2015

ARZ001-010-OKZ063-069-092330-
WASHINGTON AR-BENTON AR-ADAIR OK-DELAWARE OK-
523 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTH CENTRAL
WASHINGTON...EASTERN DELAWARE AND NORTH CENTRAL ADAIR COUNTIES UNTIL
630 PM CDT...

AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SOUTH WEST CITY TO 4
MILES SOUTHEAST OF KANSAS...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGDALE...ROGERS...BENTONVILLE...SILOAM SPRINGS...BELLA VISTA...
LOWELL...PEA RIDGE...GENTRY...TONTITOWN...GRAVETTE...CAVE SPRINGS...
DECATUR...WEST SILOAM SPRINGS...COLCORD...HIGHFILL...SPRINGTOWN...
HIWASSE...MAYSVILLE...WEST SILOAM SPRING AND MILLER.

LAT...LON 3650 9462 3650 9407 3620 9418 3613 9478
      3657 9468 3658 9462
TIME...MOT...LOC 2223Z 252DEG 32KT 3652 9463 3616 9475
Special weather statement, Jul 9, 6:00 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU JUL 9 2015

ARZ001-002-010-011-OKZ069-100000-
WASHINGTON AR-BENTON AR-MADISON AR-CARROLL AR-ADAIR OK-
600 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL...BENTON...
NORTHWESTERN MADISON...NORTHERN WASHINGTON AND NORTHEASTERN ADAIR
COUNTIES UNTIL 700 PM CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF DECATUR TO
NEAR TONTITOWN TO 3 MILES EAST OF CINCINNATI...AND MOVING NORTHEAST
AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SPRINGDALE...ROGERS...BENTONVILLE...SILOAM SPRINGS...
HUNTSVILLE...EUREKA SPRINGS...BELLA VISTA...LOWELL...FARMINGTON...PEA
RIDGE...PRAIRIE GROVE...GENTRY...ELKINS...TONTITOWN...BETHEL
HEIGHTS...GRAVETTE...LINCOLN...CAVE SPRINGS AND DECATUR.

LAT...LON 3607 9367 3599 9414 3596 9454 3622 9456
      3650 9451 3650 9371 3608 9367
TIME...MOT...LOC 2300Z 224DEG 54KT 3637 9446 3619 9421 3604 9445
Special weather statement, Jul 9, 6:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT THU JUL 9 2015

ARZ010-OKZ069-100015-
WASHINGTON AR-ADAIR OK-
623 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
CENTRAL ADAIR COUNTIES UNTIL 715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARYETTA...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STILWELL...LINCOLN...BARON...ADAIR STATE PARK...MARYETTA...MORROW...
CLYDE AND CANEHILL.

LAT...LON 3580 9471 3591 9475 3600 9438 3584 9433
TIME...MOT...LOC 2323Z 255DEG 21KT 3586 9467
Local storm report, Jul 9, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     ROGERS                  36.33N 94.12W
07/09/2015                   BENTON             AR   PUBLIC

            TREES DOWN ACROSS HIGHWAY 94 JUST EAST OF ROGERS.

&&

CAS
Local storm report, Jul 9, 7:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     GENTRY                  36.27N 94.48W
07/09/2015                   BENTON             AR   EMERGENCY MNGR

            REPORT OF A GARAGE BLOWN OVER AND SEVERAL OTHER
            STRUCTURES DAMAGED IN GENTRY.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:13 PM CDTSpecial Weather StatementTSAWashington47 min
Jul 9, 7:30 PM CDTSpecial Weather StatementTSAWashington45 min
Jul 9, 7:48 PM CDTAreal Flood AdvisoryTSABenton, Crawford, Franklin, Madison, Washington117 min
Jul 9, 8:24 PM CDTSpecial Weather StatementTSAMadison51 min
Jul 10, 8:58 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan5 days

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.